I am sorry to hear that your wife is having such problems. Has she been diagnosed with Hep C?
This is the Hep C Forum. While we talk about high ammonia levels, it is in conjunction with Hep C and the liver problems from there. yOu might want to make sure the Dr did a Hep C Antibody these to make sure she doesn't have it then go to the list of Communities ( touch Communities at the top of the thread) and find the health and wellness site for more assistance.
Good luck and Blessings to you both.
Contradictory to say the least!
She's being treated for Hepatic encephalopathy (according to the Lactulose
and Rifaximin therapy), yet its diagnosis requires the presence of impaired liver function !!!
You mentioned that " She has had liver function tests and biopsies for years now and have determined the problem isn't her liver."
My opinion is that she has some genetic mutation (s) associated with
ammonia detoxification like CBS, NOS, and BHMT- snips as they're called.
There are protocols to correct many of these defects.
I'm familiar with Methylation, which has to do also with detoxification processes.
Please question the "off label" use of the aforementioned drugs, in non-
Hepatic Encephalopathy ammonia toxicity.
The ongoing use of ABX, may be contributing to intestinal permeability, thus possibly exasperating her issues.
Keep us posted and if you need any details, please let us know.
Best wishes to you and your wife.